Washington, 2006

Wildfire in Washington, August 29 to 31, 2006

August 29 to 31, 2006 · NWS OTX · 1 event in 1 county or zone

The Quinns Meadow Fire, had an unknown cause and burned 327 acres. The fire destroyed one out-building, and was contained on September 4th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Quinns Meadow Fire, had an unknown cause and burned 327 acres. The fire destroyed one out-building, and was contained on September 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 29, 9:44 AM PST, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 29, 9:44 AM PST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1044 AM PDT TUE AUG 29 2006

.SYNOPSIS...
MUCH COOLER TEMPERATURES ALONG WITH UNSETTLED CONDITIONS WILL
OCCUR MID WEEK AS A SIGNIFICANT UPPER LEVEL TROUGH PASSAGE OCCURS
OVER THE PACIFIC NORTHWEST.

&&

.DISCUSSION...
A FORECAST UPDATE HAS BEEN ISSUED TO PRIMARILY LOWER HIGH
TEMPERATURES TODAY FOR THE GREATER SPOKANE AREA...THE IDAHO
PANHANDLE...AND THE WENATCHEE RIVER VALLEY. CLOUD COVER ASSOCIATED
WITH A MID LEVEL FRONT THIS MORNING COMBINED WITH ONGOING COLD AIR
ADVECTION WILL KEEP TEMPERATURES LOWER THEN PREVIOUSLY THOUGHT FOR
SPOKANE AND THE IDAHO PANHANDLE. IN ADDITION...GUSTY WESTERLY
WINDS IN THE WENATCHEE RIVER VALLEY WILL USHER IN COOLER AIR FROM
NEAR THE CASCADE CREST. 850MB TEMPS SUGGEST HIGH TEMPERATURES FOR
WENATCHEE NOT RISING ABOVE THE UPPER 70S. JW

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES THROUGH 18Z WED. A
MID LEVEL FRONT CURRENTLY OVER EXTREME EASTERN WASHINGTON AND
IDAHO WILL CONTINUE TO GENERATE HIGH BASED ISOLATED SHOWERS WITH A
STRAY LIGHTNING STRIKE OR TWO THROUGH 21Z. OTHERWISE...STRONG COLD
AIR ADVECTION BEHIND THE FRONT AND TIGHT SURFACE PRESSURE
GRADIENTS WILL CONTINUE TO PRODUCE GUSTY WINDS AT ALL TAF SITES
THROUGH THIS EVENING. JW

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        80  50  66  43  70  45 /  20  10  30  20   0   0
COEUR DALENE  83  50  66  41  70  41 /  20  10  30  20  10   0
PULLMAN        81  46  67  39  69  38 /  20  10  30  20   0   0
LEWISTON       88  57  74  50  76  48 /  20  20  30  10   0   0
COLVILLE       86  45  67  36  74  40 /  10  10  30  20  10   0
SANDPOINT      83  50  66  40  69  42 /  20  10  40  20  10   0
KELLOGG        84  50  66  43  70  42 /  20  20  40  20  10  10
MOSES LAKE     82  51  73  45  77  48 /   0  10  10  10   0   0
WENATCHEE      78  55  73  50  77  53 /   0  10  20  20   0   0
OMAK           84  51  72  44  78  46 /   0  10  20  20   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 11 PM TUESDAY FOR IDAHO PALOUSE...CENTRAL
       PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ
       PERCE COUNTIES.
     RED FLAG WARNING UNTIL 8 PM TUESDAY FOR NORTHERN PANHANDLE...COEUR
       DALENE AREA.
WA...RED FLAG WARNING UNTIL 8 PM TUESDAY FOR SPOKANE AREA...NORTHEAST
       MOUNTAINS.
&&
Hazardous weather outlook, Aug 29, 9:47 AM PST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1047 AM PDT TUE AUG 29 2006

IDZ003-004-026-027-301800-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER
1047 AM PDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTH CENTRAL IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BEHIND A COLD FRONT
THIS AFTERNOON. WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS
EVENING WILL LOCALLY EXCEED 30 MPH. IN ADDITION TO THE GUSTY
WINDS...RELATIVE HUMIDITY READINGS BETWEEN 20 TO 25 PERCENT
DURING THE AFTERNOON AND EVENING LEADING TO CRITICAL FIRE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

IDZ001-002-WAZ036-037-301800-
NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS
1047 AM PDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BEHIND A COLD FRONT
THIS AFTERNOON. WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS
EVENING WILL LOCALLY EXCEED 35 MPH. IN ADDITION TO THE GUSTY
WINDS...RELATIVE HUMIDITY READINGS BETWEEN 20 TO 25 PERCENT
DURING THE AFTERNOON AND EVENING WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

WAZ031>035-038-041>044-301800-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...ANATONE...PEOLA...CLARKSTON...PULLMAN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1047 AM PDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON
AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Stevens/Pend Oreille/X N Spokane

When
August 29, 12:00 PM PST to August 31, 11:59 PM PST
Where
Stevens/Pend Oreille/X N Spokane forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532590.